MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Model Number 309572
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #: an invalid lot # of 0065936 has been provided.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that 74 bd 3 ml syringe luer-lok¿ tip with bd precisionglide¿ needles experienced missing scale markings and scale marking issues which was noted prior to use.The following information date received for intake: (b)(6) 2020.Material no: 309572, batch no: 0065936.During production set up on 9/1/2020, several 3 ml bd syringes were found to have no markings to indicate volume.A technician went through all syringes from this lot on site, and found, out of approximately 800, there were 74 without the necessary markings.Another technician said that they had also encountered one of these syringes earlier that day.
 
Event or Problem Description
It was reported that 74 bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needles experienced missing scale markings and scale marking issues which was noted prior to use.The following information date received for intake: (b)(6) 2020.Material no: 309572, batch no: 0065936.During production set up on (b)(6) 2020, several 3 ml bd syringes were found to have no markings to indicate volume.A technician went through all syringes from this lot on site, and found, out of approximately 800, there were 74 without the necessary markings.Another technician said that they had also encountered one of these syringes earlier that day.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo and ten 3ml syringes in fully sealed blister packs confirmed to be from batch 0065936 (p/n 309657) were received and evaluated.It was observed there was no print on any of the barrels, which was rejectable per product specification.Potential root cause for the missing print defect is associated with the marking process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.

Brand Name
BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10578318
Report Number1213809-2020-00656
Device Sequence Number11733824
Product Code FMF
UDI-Device Identifier30382903095729
UDI-Public30382903095729
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309572
Device Catalogue Number309572
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date09/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;